Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 89, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 24, 2011, 9:57 PM EDT for 6 counties in Virginia; Hertford County, Northampton County, North Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 9:57 PM EDT (01:57 UTC)
- Expired
- May 24, 2011, 10:34 PM EDT
- In force
- 37 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hertford County, NC, Northampton County, NC, Brunswick County, VA, City of Emporia, VA, Dinwiddie County, VA, Greensville County, VA, Southampton County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 38 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 10:05 PM EDT | TSTM WND DMG | 2 Sw Joyner, VA | TREE DOWN ON POWER LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550
WUUS51 KAKQ 250157
SVRAKQ
NCC091-131-VAC025-053-081-175-183-595-250245-
/O.NEW.KAKQ.SV.W.0089.110525T0157Z-110525T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
957 PM EDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA...
NORTHEASTERN NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA...
NORTHEASTERN BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTH CENTRAL DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA...
SUSSEX COUNTY IN SOUTHEAST VIRGINIA...
CITY OF EMPORIA IN SOUTHEAST VIRGINIA...
* UNTIL 1045 PM EDT
* AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RAWLINGS TO PURDY TO EMPORIA TO DAHLIA TO BARLEY...AND MOVING
EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JARRATT...PLEASANT HILL...DAHLIA AND CLARESVILLE AROUND 1005 PM
EDT.
DREWRYVILLE AND BRYANTS CORNER AROUND 1015 PM EDT.
STONY CREEK AND YALE AROUND 1020 PM EDT.
MARGARETTSVILLE AND CAPRON AROUND 1025 PM EDT.
SEBRELL AND BRANCHVILLE AROUND 1030 PM EDT.
SUSSEX COURTHOUSE...SEVERN AND NEWSOMS AROUND 1035 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MASON...PLEASANT HILL...OWENS...ADAMS GROVE...HILDA...GRAY...
WORRELL...LITTLE TEXAS...JOYNER AND HUSKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3702 7719 3690 7700 3675 7694 3662 7698
3650 7708 3652 7771 3662 7765 3674 7761
3683 7766 3693 7773
TIME...MOT...LOC 0157Z 270DEG 31KT 3691 7767 3683 7754
3675 7748 3662 7753 3656 7762
WIND...HAIL 60MPH <.75IN
$$
JM2 follow-up statements
140
WWUS51 KAKQ 250214
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1014 PM EDT TUE MAY 24 2011
VAC025-595-250225-
/O.CAN.KAKQ.SV.W.0089.000000T0000Z-110525T0245Z/
CITY OF EMPORIA VA-BRUNSWICK VA-
1014 PM EDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRUNSWICK AND
CITY OF EMPORIA COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3662 7698 3650 7708 3652 7750 3663 7741
3675 7741 3683 7746 3696 7757 3698 7742
3702 7719 3702 7718 3690 7700 3675 7694
TIME...MOT...LOC 0215Z 270DEG 31KT 3691 7745 3683 7735
3675 7729 3663 7731 3656 7737
$$
NCC091-131-VAC053-081-175-183-250245-
/O.CON.KAKQ.SV.W.0089.000000T0000Z-110525T0245Z/
HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA-DINWIDDIE VA-
GREENSVILLE VA-
1014 PM EDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
GREENSVILLE...SOUTHEASTERN DINWIDDIE...SUSSEX...SOUTHAMPTON...
NORTHEASTERN NORTHAMPTON AND NORTHWESTERN HERTFORD COUNTIES UNTIL
1045 PM EDT...
AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHWEST OF STONY CREEK TO 5 MILES WEST OF YALE TO
DREWRYVILLE TO 5 MILES NORTHEAST OF BRYANTS CORNER TO BRYANTS
CORNER...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STONY CREEK AND YALE AROUND 1020 PM EDT.
CAPRON AND BRANCHVILLE AROUND 1025 PM EDT.
SUSSEX COURTHOUSE...SEVERN...SEBRELL AND NEWSOMS AROUND 1030 PM
EDT.
COURTLAND AROUND 1035 PM EDT.
HOMEVILLE AND LITTLETON AROUND 1040 PM EDT.
SEDLEY AND HUNTERDALE AROUND 1045 PM EDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE WORRELL...
JOYNER...SHILOH...BOOKER...LUMBERTON...STORY...HANDSOM...SUNBEAM...
DORY AND VICKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3662 7698 3650 7708 3652 7750 3663 7741
3675 7741 3683 7746 3696 7757 3698 7742
3702 7719 3702 7718 3690 7700 3675 7694
TIME...MOT...LOC 0215Z 270DEG 31KT 3691 7745 3683 7735
3675 7729 3663 7731 3656 7737
WIND...HAIL 60MPH <.75IN
$$
JM738
WWUS51 KAKQ 250234
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1034 PM EDT TUE MAY 24 2011
NCC091-131-VAC053-081-175-183-250245-
/O.CAN.KAKQ.SV.W.0089.000000T0000Z-110525T0245Z/
HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA-DINWIDDIE VA-
GREENSVILLE VA-
1034 PM EDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENSVILLE...
SOUTHEASTERN DINWIDDIE...SUSSEX...SOUTHAMPTON...NORTHEASTERN
NORTHAMPTON AND NORTHWESTERN HERTFORD COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3662 7698 3650 7708 3652 7750 3663 7741
3675 7741 3683 7746 3696 7757 3698 7742
3702 7719 3702 7718 3690 7700 3675 7694
TIME...MOT...LOC 0235Z 270DEG 31KT 3691 7723 3683 7713
3675 7707 3663 7710 3656 7716
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:35 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 24, 7:35 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
735 PM EDT TUE MAY 24 2011
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED OFF THE SOUTHEAST COAST THROUGH
MOST OF THE WEEK. A COLD FRONT WILL BRUSH THE NORTHERN MID ATLANTIC
REGION TONIGHT. THIS FRONT WILL LIFT BACK TO THE NORTH AS A WARM
FRONT LATER WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
NEXT SHORTWAVE IS ENTERING WESTERN VA/NC AND IS TOUCHING OFF A
LINE OF CONVECTION THIS EVENING. WILL CONTINUE TO MONITOR THIS
CONVECTION THROUGH THE EVENING HOURS AS IT IS LIKELY TO MOVE INTO
OUR WESTERN COUNTIES BETWEEN 9 PM AND MIDNIGHT AS SHORTWAVE
CONTINUES TO MOVE EAST. ANOTHER WATCH MAY BE POSSIBLE LATE THIS
EVENING. AFTER MIDNIGHT...ANY SHWR/TSTRM ACTIVITY WILL HEAD EAST
INTO SE VA AND NE NC. HAVE ADJUSTED POPS ACCORDINGLY. LOWS WILL
DROP INTO THE 60S TONIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WK SFC BNDRY TO SLIP INTO CNTRL/SRN AREAS OF FA LT TNGT/ERY WED
MRNG. NNE OF THAT BNDRY...WNDS BCM ONSHR...KPG MOST AREAS CLS TO
THE CST COOLER THAN THAT (WELL) INLAND ON WED. RDG UNDER WK RDG
ALOFT ON WED...BUT WOULD NOT RULE OUT ISLTD CNVTV DVLPMNT INVOF
BNDRY LCTD JUST INLAND OF THE CST IN THE AFTN. LLVL FLO BCMS DP
LYRD FM THE SSW BY THU...LEADING TO HOT WX W/ LMTD POPS. STRNG LO
PRES TRACKS FM THE MID MS VLY TO THE ERN LAKES BY LT FRI...PUSHING
A WKNG CDFNT TWD THE FA. POPS TO BE HELD AT GENLY < 30% ON FRI
(AFTN)...AND ANOTHER HOT DAY XPCTD.
HI TEMPS WED FM THE U70S/L80S NR THE CST...TO ARND 90F (WELL)
INLAND. HI TEMPS THU/FRI FM THE 80S TO L90S (THOUGH M90S PSBL
ALG/W OF I95 CORRIDOR). MOST LO TEMPS FM 65 TO 70F.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SUMMER CONDITIONS THROUGH HOLIDAY WEEKEND AS SUB TROPICAL RIDGE OFF
THE COAST STRENGTHENS. WENT WITH THE DRYER EURO SOLN AS IT ACTUALLY
STALLS APPRCHG FRONTAL BOUNDARY THEN PUSHES IT W THIS WEEKEND. ONLY
POPS IN FCST WILL BE FRI EVE / SAT AFTRN/EVE (MAINLY W OF I95) DUE
TO ANY CONVECTION THAT DVLPS ALONG LEE TROF. OTW...PT TO M SUNNY
DAYS WITH M CLR TO PT CLDY NITES. HIGHS SAT 85-90. U80S-L90S (PSBLY
M90S BY TUE) SUN/MON/TUE. LOWS 65-70.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS AHEAD OF A QUICK MOVING MCS. THIS WILL CROSS THE
AREA MAINLY FROM RIC SOUTH THIS AFTERNOON. WITH THE QUICK MOTION
WILL ONLY HAVE MVFR TO IFR CONDITIONS FOR UNDER AN HOUR AT ANY
AIRPORT. AFTER STORMS PASS WILL HAVE BKN CLOUDS WITH VFR
CONDITIONS. COULD GET SOME MVFR IN FOR LATE TONIGHT AT INLAND
AIRPORTS. SHOULD HAVE VFR CONDITIONS FOR WED.
OUTLOOK...SW FLOW PERSISTS THROUGH MUCH OF THE TAF PERIOD
WITH MAINLY VFR CONDITIONS UNTIL A FRONT APPROACHES TOWARD THE WEEKEND.
PATCHY FOG OR STRATUS WILL BE POSSIBLE DURING THE EARLY MORNING
HOURS.
&&
.MARINE...
NO SCA FLAGS IN SHORT TERM. GUSTY WNDS LATER TDY CONVECTIVELY
DRIVEN AND HANDLED WITH STATEMENTS / WARNINGS. OTW...WNDS (AOB
15KT) SHFT BEHIND CONVECTIVE COMPLEX THIS EVE TO A N-NW DRCTN THEN
BECOME N-NE BY WED AM AS OUTFLOW FRNTL BNDRY SETTLES S OF FA. THIS
BNDRY WASHES OUT WED WITH FLOW BCMG S-SE AS HIGH PRS RE-
ESTABLISHES ITSELF OVR THE RGN. SEAS 2-4 FT THRU THE WEEKEND.
&&
.CLIMATE...
THE RECORD HIGH OF 92 DEGREES WAS TIED AT NORFOLK TUESDAY. THE
PREVIOUS RECORD WAS FROM 1964.
RECORD HI TEMPS WED THROUGH FRI...
5/25 5/26 5/27
RIC 93/2004 94/1991 97/1941
ORF 95/1880 98/1880 98/1880
SBY 92/1995 92/1991 97/1941
ECG 95/1933 95/1953 97/1941
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...ALB/AJZ
NEAR TERM...ALB/JDM
SHORT TERM...ALB
LONG TERM...MPR
AVIATION...JAB
MARINE...MPR
CLIMATE...AKQHazardous weather outlook, May 24, 5:24 PM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 524 PM EDT TUE MAY 24 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-252130- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 524 PM EDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-252130- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 524 PM EDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 24, 8:06 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
806 PM EDT TUE MAY 24 2011
VAZ060-065>067-079-250100-
BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-PRINCE EDWARD
VA-
806 PM EDT TUE MAY 24 2011
...STRONG THUNDERSTORMS MOVING INTO THE EASTERN VIRGINIA PIEDMONT...
AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 13 MILES WEST OF BRIERY TO 30 MILES WEST OF
BUFFALO SPRINGS...OR FROM PHENIX TO 23 MILES WEST OF VIRGILINA...
MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
SIMPLICITY AROUND 820 PM EDT...
MEHERRIN AROUND 825 PM EDT...
SCHOLFIELD AROUND 830 PM EDT...
NUTBUSH AROUND 835 PM EDT...
THE FALLS AROUND 840 PM EDT...
WILBURN AROUND 845 PM EDT...
WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3660 7871 3667 7871 3669 7868 3670 7865
3689 7850 3708 7846 3711 7851 3714 7851
3707 7800 3680 7804 3655 7805 3654 7871
3655 7874
JMSpecial weather statement, May 24, 8:45 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 845 PM EDT TUE MAY 24 2011 VAZ067-068-070-080-081-250115- AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-NOTTOWAY VA-PRINCE GEORGE VA- 845 PM EDT TUE MAY 24 2011 ...DEVELOPING THUNDERSTORM ACROSS SOUTH CENTRAL VIRGINIA... AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEWLY FORMED THUNDERSTORM OVER FORD...OR ABOUT 6 MILES SOUTHWEST OF CHURCH ROAD...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR FIVE FORKS...AND...CHURCH ROAD AT 850 PM EDT...SUTHERLAND...AND... DINWIDDIE AT 855 PM EDT...DINWIDDIE-PETERSBURG AIRPORT...AND... BURGESS AT 900 PM EDT...I 85 AND ROUTE 460...AND...ADDISON AT 905 PM EDT...REAMS...AND...ETTRICK AT 910 PM EDT. EXPECT WIND GUSTS UP TO 30 MPH...OCCASIONAL LIGHTNING AND LOCALLY HEAVY DOWNPOURS IN THE PATH OF THIS STORM. LAT...LON 3729 7740 3702 7740 3702 7779 3720 7784 44
Special weather statement, May 24, 9:14 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
914 PM EDT TUE MAY 24 2011
VAZ070-080-081-088-089-250145-
CHESTERFIELD VA-DINWIDDIE VA-PRINCE GEORGE VA-SURRY VA-SUSSEX VA-
914 PM EDT TUE MAY 24 2011
...STRONG THUNDERSTORMS MOVING ACROSS SOUTH CENTRAL VIRGINIA...
AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORM FROM PETERSBURG NATIONAL BATTLLEFIELD TO
DINWIDDIE...OR FROM PETERSBURG TO DINWIDDIE...MOVING EAST AT 30 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR GARYSVILLE AROUND 925 PM
EDT...
CARSON AROUND 930 PM EDT...
TEMPLETON AROUND 935 PM EDT...
BARHAM AROUND 940 PM EDT...
EXPECT WIND GUSTS TO 40 MPH...OCCASIONAL LIGHTNING AND LOCALLY HEAVY
DOWNPOURS IN THE PATH OF THESE STORMS. SMALL HAIL IS ALSO POSSIBLE.
LAT...LON 3726 7761 3731 7710 3703 7708 3703 7717
3702 7734 3702 7764
44Local storm report, May 24, 9:22 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
922 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG 3 NE BOYDTON 36.69N 78.35W
05/24/2011 MECKLENBURG VA LAW ENFORCEMENT
TREE DOWN ON A HOUSE
&&
LALEXANDSpecial weather statement, May 24, 9:48 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
948 PM EDT TUE MAY 24 2011
VAZ081-082-088>090-250215-
CHARLES CITY VA-JAMES CITY VA-PRINCE GEORGE VA-SURRY VA-SUSSEX VA-
948 PM EDT TUE MAY 24 2011
...THUNDERSTORM CONTINUE TO MOVE ACROSS CENTRAL VIRGINIA...
AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS OVER BARHAM...OR ABOUT 5 MILES EAST OF
DISPUTANTA...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE
NEAR SPRING GROVE...AND...SAVEDGE AT 955 PM EDT...CLAREMONT AT 1000
PM EDT...SURRY AT 1005 PM EDT...SCOTLAND...AND...SURRY AT 1010 PM
EDT...JAMESTOWN AT 1015 PM EDT.
EXPECT WIND GUSTS TO 30 MPH...OCCASIONAL LIGHTNING AND LOCALLY HEAVY
DOWNPOURS IN THE PATH OF THESE STORMS.
LAT...LON 3723 7723 3731 7673 3721 7672 3719 7674
3724 7680 3724 7686 3727 7687 3723 7691
3724 7693 3723 7694 3720 7690 3722 7686
3721 7680 3715 7674 3715 7671 3706 7670
3702 7718
44Special weather statement, May 24, 9:49 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
949 PM EDT TUE MAY 24 2011
NCZ012-VAZ087-092-250230-
GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-
949 PM EDT TUE MAY 24 2011
...STRONG THUNDERSTORMS MOVING ALONG THE NORTH CAROLINA AND VIRGINIA
BORDER...
AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF BARLEY TO 25 MILES
SOUTHWEST OF VULTARE...OR FROM 8 MILES NORTHWEST OF DAHLIA TO 11
MILES NORTH OF RED OAK...MOVING EAST AT 40 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
GASTON AROUND 955 PM EDT...
CLARESVILLE AROUND 1000 PM EDT...
GUMBERRY AROUND 1005 PM EDT...
LITTLE TEXAS AROUND 1010 PM EDT...
MARGARETTSVILLE AROUND 1015 PM EDT...
SHILOH AROUND 1020 PM EDT...
WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3627 7742 3629 7742 3632 7745 3630 7751
3630 7756 3632 7758 3640 7755 3644 7763
3648 7765 3648 7777 3649 7780 3665 7769
3667 7708 3624 7738The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:06 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 54 min |
| May 24, 8:24 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 66 min |
| May 24, 8:45 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 30 min |
| May 24, 9:14 PM EDT | Special Weather Statement | AKQ | Prince George, City of Colonial Heights, City of Petersburg | 31 min |
| May 24, 9:18 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg, Southampton and 2 more | 42 min |
| May 24, 9:48 PM EDT | Special Weather Statement | AKQ | Surry | 27 min |
| May 24, 10:33 PM EDT | Special Weather Statement | AKQ | City of Franklin, City of Portsmouth, City of Suffolk | 42 min |
| May 24, 11:01 PM EDT | Special Marine Warning | AKQ | 89 min | |
| May 24, 11:03 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Isle of Wight, James City, Surry, York, City of Hampton and 2 more | 27 min |
| May 24, 11:17 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 58 min |
| May 24, 9:49 PM EDT | Special Weather Statement | AKQ | Northampton | 41 min |
| May 24, 10:19 PM EDT | Special Weather Statement | AKQ | Hertford | 41 min |
| May 24, 10:55 PM EDT | Special Weather Statement | AKQ | Bertie, Chowan, Gates, Hertford, Perquimans | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.